Heart Disease Expert Forum
Another PVC Incident
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Another PVC Incident
My husband was taking Prednisone and Benadryl for a particularly nasty case of Poison Ivy.  He was on the short burst of Prednisone that taperd down over a week period.  He was taking 50 mg of Benadryl at a time along with the steriod.  About 4 days into this, he developed palpitations and a feeling of his heart pounding.  Since he has never had this before, we went to the ER.  He had an EKG, blood work and a chest x-ray.  Everything was entirely normal.  They mentioned that both drugs could cause this.  My question is this, after two weeks, he is still getting small bouts of palpitations. Are the palpitations as a result of the drugs or just a coincidence?  He DID drink large amounts of caffeinie in the form of soda, which he has cut way down. Does it take awhile for things to settle down after an incident like this?  He does not smoke, nor drink, but could use to exercise more. Thanks for your help.
Discussion is closed
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
Twinsplusone40,

Thanks for the post.

You mentioned PVCs in the title, but no where else.  I'll assume that the ER physician or nurse stated that your husband had these on the monitor ...

I have not heard of low dose steroids leading to PVCs.  High-dose steroids, such as that used for cancer or lupus, can lead to palpitations, so  I suppose that some people might experience increased PVC/palpitations with steroids.  The good news is that these should go away when the effects of the steroids wears off -- maybe 1 to 2 weeks.

I can't say that either one of these drugs is causing the palpitations, other changes in his lifestyle could be the culprit -- including lack of sleep from itching!

Hope that helps.
Discussion is closed
Cancel
Avatar universal
I had exactly that issue as described. Benadryl is a no no for anyone who has some suceptibility to tachycardia, PVC's or any other irregularities of rythum. It was absolute hell for me when I took this for a rash. Always ask before taking any meds.
Discussion is closed
Cancel
Avatar universal
A related discussion, Benadryl prevents SVTs! was started.
Discussion is closed
Cancel
A
A
Blank
Request an Appointment
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank